Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Foods do not taste and having only bland foods. Having floating stools and being treated for nerve problem in leg. Taking steroid injections. Concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
For two months, foods do not taste as the did previously. I can't drink coffee, eat meats, even desserts. I only want bland foods such as salad, baked potatoes, etc. Have lost 13 lbs. but I am 5'5" and after weight loss weigh 130 lbs. so I needed to lose the weight. Recently, last two weeks have noticed floating stools. I have been treated for nerve problem in right leg and foot due to degenerated discs since May so thought the problem was from anti-inflammatory medications, steroids, and steroid injections taken for this disorder. However, I stopped taking the anti-inflammatory medications about six weeks ago after my last steroid injection and my taste for foods has not changed.
Posted Fri, 6 Sep 2013 in General Health
Answered by Dr. Jay Patel 59 minutes later
Brief Answer:
Floating stool & taste loss due to malabsorption.

Detailed Answer:

I am Dr XXXXXXX and I will try my level best to address your concerns.

The floating stool is due to malabsorption, mostly seen in people who got their gallbladder removed. Its not a major serious issue.

Digestive enzyme supplement will help to fix that issues, here are few enzymes tablets brand that will help to fix the floating stool issues
1) Natural XXXXXXX Super Digestive Enzymes
2) The Vitamin Shoppe Digestive Enzymes

You may choose any other digestive enzyme tablets available in local stores.

Now the " LOSS OF TASTE " in mostly found in people with malabsorption issues. The taste is lost due to dietary deficiency of certain vitamins and other nutrition.

Deficiency of vitamin B3 (niacin) and zinc can cause problems with the endocrine system, which may cause taste loss or alteration .

To fix the loss of taste issue you need to take dietary supplements containing vit-B3 as well as zinc. Their are multiple multivitamin capsules are available and you may choose any one from the local stores.

Please feel free to contact me in case of any further concerns. Any question is welcome.

Thanks for the query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor